Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 67, NWS Pueblo, CO

August 10, 2014Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 10, 2014, 4:47 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2014, 4:47 PM MDT (22:47 UTC)
Expired
Aug 10, 2014, 6:45 PM MDT
In force
118 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:36 PM MDTHEAVY RAIN 0.637 E Colorado City, CORAIN FELL OVER 2.5 HOUR PERIOD. NO FIELD OR ROAD PROBLEMS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WGUS55 KPUB 102251
FFWPUB
COC055-101-110045-
/O.NEW.KPUB.FF.W.0067.140810T2247Z-140811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT
    
* AT 447 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ALONG AND NEAR INTERSTATE 25 NEAR COLORADO CITY.  RADAR 
  WAS ESTIMATING THAT BETWEEN 1 AND 3 INCHES OF RAIN HAD ALREADY 
  FALLEN. FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLORADO CITY AND INTERSTATE 25 NEAR COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3806 10457 3788 10457 3787 10464 3785 10491
      3805 10490

$$

28
3 follow-up statements
984 
WGUS75 KPUB 102316
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT SUN AUG 10 2014

COC055-101-110045-
/O.CON.KPUB.FF.W.0067.000000T0000Z-140811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUERFANO CO-PUEBLO CO-
516 PM MDT SUN AUG 10 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
NORTHEASTERN HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES...

AT 513 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS SOUTHWEST PUEBLO COUNTY AND INTO EXTREME NORTHERN 
HUERFANO COUNTY. RADAR WAS ESTIMATING THAT BETWEEN 1 AND 3 INCHES OF 
RAIN HAD ALREADY FALLEN. FLASH FLOODING IS EXPECTED. FLOODING OF 
ROADWAYS SHOULD BE EXPECTED...INCLUDING INTERSTATE 25 NEAR COLORADO 
CITY.  EXTENSIVE OVERLAND FLOODING WILL OCCUR AND CREEKS AND STREAMS 
WILL BE OUT OF THEIR BANKS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO 
CITY...INTERSTATE 25 IN SOUTHERN PORTIONS OF PUEBLO COUNTY...AND 
RURAL AREAS OF SOUTHWEST PUEBLO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3806 10457 3788 10457 3787 10464 3785 10491
      3805 10490

$$

28
547 
WGUS75 KPUB 102358
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT SUN AUG 10 2014

COC055-101-110045-
/O.CON.KPUB.FF.W.0067.000000T0000Z-140811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUERFANO CO-PUEBLO CO-
558 PM MDT SUN AUG 10 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
NORTHEASTERN HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES...

AT 555 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
LIGHT TO MODERATE RAIN ACROSS SOUTHWEST PUEBLO AND NORTHEAST 
HUERFANO COUNTIES. RADAR ESTIMATES THAT 1.5 TO 3.5 INCHES OF RAIN 
HAS FALLEN IN THAT AREA TODAY. FLASH FLOODING IS EXPECTED.  
EXTENSIVE OVERLAND FLOODING WILL OCCUR...CREEKS AND STREAMS WILL BE 
RUNNING HIGH AND FAST AND MAY BE OVERFLOWING...WATER WILL BE 
FLOWING ACROSS SOME ROADWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 

COLORADO CITY AND RURAL AREAS OF SOUTHWEST PUEBLO AND NORTHEAST 
HUERFANO COUNTIES...INCLUDING INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3806 10457 3788 10457 3787 10464 3785 10491
      3805 10490

$$

28
512 
WGUS75 KPUB 110042
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT SUN AUG 10 2014

COC055-101-110051-
/O.EXP.KPUB.FF.W.0067.000000T0000Z-140811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUERFANO CO-PUEBLO CO-
642 PM MDT SUN AUG 10 2014

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HUERFANO AND SOUTHWESTERN
PUEBLO COUNTIES WILL EXPIRE AT 645 PM MDT...

FLOOD WATERS ARE RECEDING IN SOUTHWEST PUEBLO AND NORTHEAST HUERFANO 
COUNTIES...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR 
PROPERTY. THERE MAY STILL BE SOME STANDING WATER IN FIELDS AND ON 
SOME ROADWAYS. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3806 10457 3788 10457 3787 10464 3785 10491
      3805 10490

$$

28

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:08 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 10, 3:08 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT SUN AUG 10 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 254 PM MDT SUN AUG 10 2014

...WET THIS EVENING ESPECIALLY ALONG AND NEAR THE MOUNTAINS...

A WET EVENING SHAPING UP FOR MANY ALONG AND NEAR THE MOUNTAINS.
PROGRESSIVELY LESS WIDESPREAD ACTIVITY AS YOU HEAD EAST ACROSS
THE PLAINS TOWARD KANSAS. PRIMARY CULPRITS TONIGHT ARE A STRONG
DISTURBANCE MOVING THROUGH...GOOD AMOUNTS OF AVAILABLE
MOISTURE...LOW LEVEL USPLOPE FLOW...AND SLOW AND/OR BACK BUILDING
STORM MOTIONS. HEAVY RAIN AND FLASH FLOOD POTENTIAL THIS EVENING.
ALSO...SOME HAIL...GENERALLY LESS THAN A HALF INCH THIS EVENING.
OTHER CONCERNS...LIGHTNING AND WIND GUSTS TO 40...OR POSSIBLY 50
MPH ASSOCIATED WITH THE STRONGER CONVECTION.

DRIER TOMORROW...WITH MOST CONVECTION CONFINED TO AREAS IN AND
NEAR THE MOUNTAINS. STILL LOCALLY HEAVY RAIN THREAT ASSOCIATED
WITH THAT CONVECTION. LW

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 254 PM MDT SUN AUG 10 2014

...CONVECTION MAINLY CONFINED TO MOUNTAINS AND ADJACENT TERRAIN
THROUGH WEDNESDAY BEFORE TROUGH AFFECTS THE AREA...

MONDAY NIGHT THROUGH WEDNESDAY...UPPER RIDGE WILL BE POSITIONED OVER
THE ROCKIES...BUT WITH SOME LOW LEVEL AND MONSOON MOISTURE ACROSS
THE CWA...EXPECT DIURNAL SHOWERS AND STORMS TO OCCUR DURING THE
AFTERNOON AND EVENING HOURS.  CAPE VALUES ARE BELOW 1000 J/KG...SO
WOULD NOT EXPECT ANYTHING MORE THAN MARGINAL PULSE SEVERE STORMS.
THE MAIN RISKS EACH DAY WOULD BE STORMS THAT HIT BURN SCARS WITH
LOCALLY HEAVY RAIN. CHANCES FOR RAIN ON THE PLAINS WILL BE QUITE
LOW... WHERE THE MOST STABLE AIR WILL BE...AND THE MONSOON
PLUME...AS HAS BEEN ADVERTISED FOR THE PAST SEVERAL DAYS...WITH BE
OVER WESTERN COLORADO...SO WE WILL BE WATCHING THE WEST FORK COMPLEX
BURN SCARS CLOSELY.

WEDNESDAY NIGHT THROUGH THURSDAY...THE GFS AND EUROPEAN HAVE SIMILAR
SOLUTIONS BUT DETAILS ARE DIFFERENT IN THE CURRENT AVAILABLE RUNS.
GFS IS MORE PROGRESSIVE WITH SHORTWAVE RIPPLING THROUGH THE MAIN
TROUGH. THE SPEED OF THE SHORTWAVE WILL DETERMINE THE TIMING OF A
WAVE OF PRECIPITATION MOVING ACROSS THE EASTERN PART OF COLORADO.
RIGHT NOW THE FOCUS FOR THAT IS NORTH OF OUR CWA. THE SPEED OF THAT
FEATURE WILL ALSO DETERMINE THE COVERAGE AND TIMING OF RAINFALL
DURING THURSDAY.  FOR NOW...WILL COVER WILL GENERAL ISOLATED TO
SCATTERED POPS.

FRIDAY THROUGH THE WEEKEND...MODELS INDICATE THAT ZONAL FLOW WILL
PREDOMINATE WITH UPPER LOW TO OUR NORTH...AND MONSOON MOISTURE
SHUNTED TO OUR SOUTH. STILL ENOUGH WEAK INSTABILITY TO PRODUCE
DIURNAL SHOWERS AND STORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 254 PM MDT SUN AUG 10 2014

MAIN CONCERN WILL BE THE THREAT OF THUNDERSTORMS TODAY FOR ALL 3
TAF SITES. RISK OF STORMS WILL CONTINUE THROUGH THIS EVENING.
STORMS COULD LINGER OVER THE I-25 CORRIDOR THROUGH LATE THIS
EVENING...POSSIBLY AFTER 06Z. COULD SEE MVFR-IFR CIGS WITH THE
STRONGER CELLS IMPACTING THE TERMINALS...ALONG WITH SOME SMALL
HAIL AND BRIEF WIND GUSTS 40 TO 50 MPH LOCALLY. DRIER TOMORROW
WITH MOST CONVECTION CONFINED TO AREAS IN AND NEAR THE MOUNTAINS.
STILL LOCAL INTENSE CONVECTION POSSIBLE WITH THAT ACTIVITY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...TM
AVIATION...LW
Hazardous weather outlook, Aug 10, 11:50 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT SUN AUG 10 2014

COZ058>089-093>099-111800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1150 AM MDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD FROM THE MOUNTAINS
SOUTHEAST ACROSS THE I-25 CORRIDOR AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING. INITIAL STORMS WILL DEVELOP ACROSS THE
MOUNTAINS AND PIKES PEAK REGION EARLY IN THE AFTERNOON...WITH
DEVELOPMENT CONTINUING SOUTH AND EASTWARD ALONG THE MOUNTAINS AND
AND SOUTHERN I-25 CORRIDOR THROUGH THE REMAINDER OF THE AFTERNOON
INTO THE EVENING. ACTIVITY WILL TEND TO BE LESS WIDESPREAD OVER
THE PLAINS EAST OF THE I-25 CORRIDOR OUT TOWARD KANSAS.

THE MAIN THREATS FROM STORMS TODAY WILL BE HEAVY RAIN...GUSTY
WINDS UP TO 40 MPH AND LIGHTNING. LOCAL FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY FOR BURN SCARS...URBAN AREAS...AND OTHER
FLOOD PRONE LOCATIONS. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE MOUNTAINS AND VALLEYS MONDAY AND TUESDAY. ON THE
PLAINS...VERY FEW IF ANY SHOWERS AND STORMS WILL OCCUR MONDAY OR
TUESDAY.

ON WEDNESDAY...SCATTERED SHOWERS AND STORMS ALONG WITH AREAS OF
HEAVY RAIN WILL BE POSSIBLE OVER THE MOUNTAINS...ESPECIALLY OVER
THE CONTINENTAL DIVIDE. OVER THE PLAINS...ISOLATED STORMS WILL BE
POSSIBLE.

ON THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL OCCUR
ACROSS THE ENTIRE REGION. HEAVY RAIN WILL BE POSSIBLE.

FRIDAY AND SATURDAY...ONLY ISOLATED SHOWERS AND STORMS WILL BE
POSSIBLE.

ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF DANGEROUS CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE MOUNTAINS AND
ADJACENT SOUTHEAST PLAINS.

50/50

In the hours before

Special weather statement, Aug 10, 2:56 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT SUN AUG 10 2014

COZ076>079-102130-
WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
256 PM MDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER AND SOUTH
CENTRAL FREMONT COUNTIES UNTIL 330 PM MDT...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEXAS CREEK...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXAS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING AND ROCK FALLS ALONG US HIGHWAY 50. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3825 10550 3844 10567 3851 10549 3840 10531
TIME...MOT...LOC 2055Z 230DEG 13KT 3842 10553

TLM
Local storm report, Aug 10, 3:01 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/10/2014  M0.26 INCH       EL PASO            CO   TRAINED SPOTTER

            6 MINUTE DURATION.

&&

RMG
Local storm report, Aug 10, 3:46 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HEAVY RAIN       4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2014  M0.51 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTE DURATION.

0335 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/10/2014  M0.62 INCH       EL PASO            CO   TRAINED SPOTTER

0335 PM     HEAVY RAIN       3 SE AIR FORCE ACADEMY  38.95N 104.82W
08/10/2014  M1.60 INCH       EL PASO            CO   TRAINED SPOTTER

            DURATION...0200 PM TO 0335 PM MDT.

&&

RMG
Special weather statement, Aug 10, 4:19 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT SUN AUG 10 2014

COZ085-086-102245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
419 PM MDT SUN AUG 10 2014

...SPECIAL WEATHER STATEMENT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDWAY...OR 16 MILES NORTHWEST OF PUEBLO...
MOVING NORTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY AND NORTHERN PORTIONS OF PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3847 10460 3837 10479 3852 10494 3856 10466
TIME...MOT...LOC 2219Z 136DEG 8KT 3848 10475

28
Special weather statement, Aug 10, 4:21 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN AUG 10 2014

COZ072-078>080-102245-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
421 PM MDT SUN AUG 10 2014

...SPECIAL WEATHER STATEMENT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF CRESTONE PEAK...OR 42 MILES
WEST OF PUEBLO...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CLIFF...WESTCLIFFE AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3811 10549 3819 10526 3805 10509 3795 10547
TIME...MOT...LOC 2221Z 337DEG 7KT 3810 10536

28
Special weather statement, Aug 10, 4:26 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT SUN AUG 10 2014

COZ079-086-102300-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
426 PM MDT SUN AUG 10 2014

...SPECIAL WEATHER STATEMENT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF GREENHORN MOUNTAIN...OR 22
MILES SOUTHWEST OF PUEBLO. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO CITY AND INTERSTATE 25 NEAR COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3797 10463 3790 10469 3790 10490 3795 10495
      3805 10476
TIME...MOT...LOC 2225Z 139DEG 1KT 3797 10478

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:14 PM MDTSpecial Weather StatementPUBBaca31 min
Aug 9, 7:30 PM MDTAreal Flood AdvisoryPUBBaca, Prowers2 hr
Aug 10, 11:27 AM MDTSpecial Weather StatementPUBTeller33 min
Aug 10, 12:02 PM MDTSpecial Weather StatementPUBTeller28 min
Aug 10, 12:35 PM MDTSpecial Weather StatementPUBTeller25 min
Aug 10, 12:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 10, 1:10 PM MDTSpecial Weather StatementPUBTeller35 min
Aug 10, 1:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Aug 10, 1:38 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 10, 1:43 PM MDTSpecial Weather StatementPUBTeller32 min
Aug 10, 2:03 PM MDTSpecial Weather StatementPUBEl Paso27 min
Aug 10, 2:12 PM MDTSpecial Weather StatementPUBTeller33 min
Aug 10, 2:16 PM MDTAreal Flood AdvisoryPUBEl Paso119 min
Aug 10, 2:23 PM MDTAreal Flood AdvisoryPUBEl Paso112 min
Aug 10, 2:43 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 10, 2:56 PM MDTSpecial Weather StatementPUBFremont34 min
Aug 10, 3:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 10, 3:16 PM MDTFlash Flood WarningPUBPueblo3 hr
Aug 10, 4:02 PM MDTAreal Flood AdvisoryPUBTeller118 min
Aug 10, 4:19 PM MDTSpecial Weather StatementPUBPueblo26 min
Aug 10, 4:21 PM MDTSpecial Weather StatementPUBCuster24 min
Aug 10, 4:26 PM MDTSpecial Weather StatementPUBPueblo34 min
Aug 10, 4:44 PM MDTFlash Flood WarningPUBPueblo91 min
Aug 10, 4:53 PM MDTSpecial Weather StatementPUBOtero37 min
Aug 10, 5:06 PM MDTSpecial Weather StatementPUBTeller24 min
Aug 10, 5:22 PM MDTSpecial Weather StatementPUBOtero23 min
Aug 10, 5:27 PM MDTSpecial Weather StatementPUBFremont33 min
Aug 10, 5:46 PM MDTFlash Flood WarningPUBOtero6 hr
Aug 10, 5:52 PM MDTAreal Flood AdvisoryPUBFremont113 min
Aug 10, 5:53 PM MDTSpecial Weather StatementPUBOtero37 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.